I am so scared!! I was diagnosed with POTS September 8th 2011. And just last night while I was about to get into bed my heart rate went up to 201 bpm!!! I was so scared, my heart rate has NEVER gone up that high. I think I may have over exerted myself, and unsure if this happens when you over exert??
My daughter has been sick for 3 days and out of the three days I may have only had 5 hours of sleep. Inbetween I was taking care of my daughter cleaning disinfecting, laundry, shopping for food and medications, taking her to the doctors office, not to mention taking care of my 1 year old son.
We were getting ready for the Superbowl on Sunday since she was feeling better, I was cleaning and making sure everything was right for the next day, then my husband decided to invite his brother and daughter over to play with my daughter, so I had to take care of them as well. When I went to go to bed I felt my heart pounding and palpitations that were speeding up. I have a Heart Rate Monitor Watch and it went up to 201bpm.. I quickly took my metroprolol and called my cardiologist. By this time I had layed down and the heart rate was slowly going down.
My cardiologist was a physician on call and was not familiar with POTS. He suggested that I just let it pass and if it happens again to go to the ER. I was left scared and alone from the medical community. Now I am sitting here scared it will happen again.
All day today I stayed pretty much in bed and drank alot of water and took my Metroporolol this evening.
Has this happened to anyone, can you please give me advise??? Is this Normal for our illness???
i'm so sorry you had to go through something like that.
i am new to POTS so, honestly i don't know what advice i could give you.
it's easier said than done but try to relax, and by all means don't exhaust yourself. I used to be bothered by the smallest speck of dust in the house, but right now i figure that my health and well being have to come first.
One trick that I've read about to lower your heart rate is to drink as fast as you can 2 glasses of water. Also, your beta blocker should help along with deep breathing.
From what I've read online, a heart rate of 200 + is not uncommon, but I guess everyone is different, so don't take what I'm saying for a fact.
try to talk to your doctor, i'm sure he/she'll be able to shed more light onto this.
Best of luck.
Yes, from your description of your activities, I would definitely say you were overexerted and under-rested. Rest and trying your best to keep to a routine schedule are extremely helpful in regulating the symptoms of dysautonomia, and deviance from this (i.e. overdoing it) can often lead to "flare ups" of symptoms which can last anywhere from hours to weeks. We all know that life can get in the way sometimes, though, and flare ups are an inevitable part of this for all of us, unfortunately.
A heart rate in excess of 200 bpm is not unheard of, and especially if it is alleviated by lying down, it's likely not something to be imminently concerned about unless your doctor tells you otherwise. Of course, when this happens, it is recommended to lie down to alleviate the cardiovascular stress that is causing the heart to react with such a high heart rate; if the heart rate fails to continue to be compensatory, loss of consciousness is the predicted outcome and the sharp increase in heartrate above what is usual for your POTS is your body's "hail mary" pass at compensation (to borrow a metaphor from football).
Loading up on fluids and rest should help, and is a good idea when flare-ups like this occur. Sorry you had this scare!
I'm going through the same thing. I go to the Mayo Clinic in Rochester MN and the only thing that has helped me other than taking my medicine is drinking three or four liters of water a day and increasing my sodium levels. POTS is really hard to deal with and there's not much you can do except rest, drink fluids and eat salt. Good luck.
Be careful. Although everyone pretty much blows this off as normal for POTS, your heart's electricl system can misfire when your rate is this fast. (Heart attack) definitely tune into your body and prioritize. Stop activity and lay down before it gets this high. Obviously by definition of our syndrome if POTS is the reason, pulse will always slow down with laying down
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.